How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Susan Ivy Your Own Question
Susan Ivy
Susan Ivy, Nurse (RN)
Category: Health
Satisfied Customers: 4058
Experience:  BSN, MSN, CNS
Type Your Health Question Here...
Susan Ivy is online now
A new question is answered every 9 seconds

I recently began tapering my 35.5 mg x2 tablets. I tapered

This answer was rated:

I recently began tapering my 35.5 mg x2 tablets. I tapered for 2 and a half weeks, a quarter from the evening tablet for a week and then a quarter from my morning tablet for a week and then another quarter from the evening one for 3 days. I suddenley started feeling very low, anxious and panicky so took a whole tablet in the evening. I expected to just feel 'normal' again quickly but didn't. I have carried on taking 2 tablets daily and although I have better times I still am very anxious and having panic attacks and some low mood, especially in the mornings. This is now 3 weeks on. I read that the 37.5mg tablet, although it has a score line to facilitate breaking for ease of swallowing, it is not divived into equal doses. Does this mean I could have tapered too quickly and so am I really starting from the beginning? and is this why I still feel low at times. (thats when I get panicky that tablets arn't working? Your previous answer said I would feel better after a few days. Thank you
Hello and thank you for using JustAnswer Health.

It could mean that you are tapering too quickly, or that an underlying condition remains.

I am not sure in your case, but many times people begin to feel better on medication, and so they taper it only to find that the condition that the medication was treating is still present. Sometimes this is obvious quickly, and sometimes it takes several months or even longer to be obvious. It all depends on how long you were on the medication, as well as your own individual brain chemistry.

We know now that SSRI's and SNRI's effect change in the brain; that the brain cells in the hippo-campus increase when taking these medications (conversely it is thought and evidence from newer technology with MRI's is showing that in some people with anxiety and depression this part of the brain shrinks over time). So if a person was on the medication for a year or longer, it may take a while for this benefit to begin to fade again, and for the depression and anxiety to return. As I mentioned with brain chemistry there are a lot of individuals variations from person to person, but this is a pattern that is seen in many people.

This information may explain why you are experiencing the return of you symptoms.

Does this help you?

How else can we assist you? Please reply to this post if you have further questions regarding this....

Susan Ivy and 4 other Health Specialists are ready to help you